MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Codes Separation Problem (4043); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg the device was discarded; therefore, no product investigation can be performed.A manufacturing record evaluation was performed for the finished device 30103629 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by the field, during an endo-vascular coiling, when putting a 3x8 og cmplx xtrasoft coil (640cx0308, 30103629) in the aneurysm, the catheter came out.The user tried to push it in the aneurysm but in the manipulation of the coil, and catheter and the coil ¿broke¿.The coil was taken out with difficulty.There was a procedural delay by one hour due to the event.The procedure was successfully completed.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Updated sections on this report and concomitant products.Section b5: additional information / clarification received indicated that the coil prematurely detached at the detachment zone of the delivery tube.There was no report of a clinically significant delay due to the event.The delay was due to the coil becoming stuck with the prowler lpes 14 microcatheter (mc).The coil was removed by the ¿help of the micro catheter¿.The concomitant devices functioned as expected.The mc was necessary to be removed with the coil delivery system as the coil prematurely detached in the mc, hence necessary to remove the microcatheter.No excessive force was applied to the device.Prior to this coil, other coils had been able to be advanced through the same microcatheter.No coils had been previously implanted.There was no resistance / friction between the coil and the mc when ¿putting the coil in the aneurysm¿.The procedure was to the anterior communicating artery (acomm).The site was 3mmx2mmx2mm.Section h6 - device codes: updated to ¿premature separation¿.Based on additional event information, the device code of ¿separation¿ is no longer applicable.Complaint conclusion: as reported by the field, during an endo-vascular coiling, when putting a 3x8 og cmplx xtrasoft coil (640cx0308, 30103629) in the aneurysm, the catheter came out.The user tried to push it in the aneurysm but in the manipulation of the coil, and catheter and the coil ¿broke¿.The coil was taken out with difficulty.There was a procedural delay by one hour due to the event.The procedure was successfully completed.There was no patient injury reported.Additional information / clarification received indicated that the coil prematurely detached at the detachment zone of the delivery tube.There was no report of a clinically significant delay due to the event.The delay was due to the coil becoming stuck with the prowler lpes 14 microcatheter (mc).The coil was removed by the ¿help of the micro catheter¿.The concomitant devices functioned as expected.The mc was necessary to be removed with the coil delivery system as the coil prematurely detached in the mc, hence necessary to remove the microcatheter.No excessive force was applied to the device.Prior to this coil, other coils had been able to be advanced through the same microcatheter.No coils had been previously implanted.There was no resistance / friction between the coil and the mc when ¿putting the coil in the aneurysm¿.The procedure was to the anterior communicating artery (acomm).The site was 3mmx2mmx2mm.The device was not returned for analysis; therefore, no product investigation can be performed.A manufacturing record evaluation was performed for the finished device 30103629 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty¿ and ¿coil - premature detachment-during placement¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) instructs that under fluoroscopy, deploy the detachable coil by carefully pushing the delivery tube into the proximal end of the second rhv.Continue pushing the delivery tube to position the coil within the desired vascular location.Hold the infusion catheter body in place while the coil is delivered to prevent the infusion catheter tip from moving from its intended position.The ifu cautions that repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the information available, the microcatheter kicked back, which could have contributed to the events.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10244845
Report Number3008114965-2020-00277
Device Sequence Number16292334
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30103629
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP